Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 13, NWS Milwaukee, WI

January 26, 2014

NWS Milwaukee, WI issued this small craft advisory at Jan 26, 2014, 4:02 AM CST. It took effect at Jan 26, 2014, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2014, 4:02 AM CST (10:02 UTC)
In effect from
Jan 26, 2014, 12:00 PM CST
Expired
Jan 26, 2014, 6:00 PM CST
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WHUS73 KMKX 261002
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
402 AM CST SUN JAN 26 2014

...GALES LIKELY TONIGHT...

.STRONG NORTHWEST WINDS ARE EXPECTED ONCE AGAIN SUNDAY EVENING
INTO MONDAY BEHIND A LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS
THE LAKE MICHIGAN AREA.

LMZ643>646-261815-
/O.NEW.KMKX.SC.Y.0013.140126T1800Z-140127T0000Z/
/O.UPG.KMKX.GL.A.0002.140127T0000Z-140127T1800Z/
/O.NEW.KMKX.GL.W.0005.140127T0000Z-140127T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
402 AM CST SUN JAN 26 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATER THIS
  AFTERNOON...THEN NORTHWEST TO 30 KNOTS TONIGHT WITH GALE FORCE
  GUSTS TO 35 KNOTS TONIGHT THROUGH MONDAY MORNING.

* WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE...BUT
  WAVES OF 3 TO 6 FEET ARE EXPECTED TOWARD THE OPEN WATERS.
  FREEZING SPRAY WILL BE PREVALENT WHERE LARGER WAVES ARE
  OCCURRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
3 follow-up statements
960 
WHUS73 KMKX 261742
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1142 AM CST SUN JAN 26 2014

...WESTERLY GALES EXPECTED TONIGHT...

.STRONG NORTHWEST WINDS ARE EXPECTED ONCE AGAIN THIS AFTERNOON
INTO MONDAY BEHIND A LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS
THE LAKE MICHIGAN AREA.

LMZ643>646-270000-
/O.CON.KMKX.SC.Y.0013.140126T1800Z-140127T0000Z/
/O.CON.KMKX.GL.W.0005.140127T0000Z-140127T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1142 AM CST SUN JAN 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM
CST THIS EVENING. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS EARLY THIS
  AFTERNOON...THEN BECOME WEST-NORTHWEST TO 30 KNOTS WITH GALE
  FORCE GUSTS TO 35 KNOTS EARLY THIS EVENING THROUGH MONDAY
  MORNING.

* WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE...BUT 
  WAVES OF 3 TO 6 FEET ARE EXPECTED TOWARD THE OPEN WATERS. 
  FREEZING SPRAY WILL BE PREVALENT WHERE LARGER WAVES ARE 
  OCCURRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
786 
WHUS73 KMKX 262140
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CST SUN JAN 26 2014

...NORTHWESTERLY GALES TONIGHT...

.GUSTY WEST WINDS WILL BECOME NORTHWEST AND INCREASE TO GALE FORCE
EARLY THIS EVENING AS AN ARCTIC FRONT SWEEPS THROUGH THE GREAT
LAKES REGION. 

LMZ643>646-270330-
/O.CON.KMKX.SC.Y.0013.000000T0000Z-140127T0000Z/
/O.CON.KMKX.GL.W.0005.140127T0000Z-140127T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
340 PM CST SUN JAN 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: WEST 15 TO 25 KNOTS BECOMING WEST-NORTHWEST TO 30 KNOTS
  WITH GALE FORCE GUSTS TO 35 KNOTS EARLY THIS EVENING THROUGH
  MONDAY MORNING.

* WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE...BUT 
  WAVES OF 3 TO 6 FEET ARE EXPECTED TOWARD THE OPEN WATERS. 
  FREEZING SPRAY WILL BE PREVALENT WHERE LARGER WAVES ARE 
  OCCURRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
618 
WHUS73 KMKX 270011
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
611 PM CST SUN JAN 26 2014

...NORTHWESTERLY GALES TONIGHT...

.GUSTY WEST WINDS WILL BECOME NORTHWEST AND INCREASE TO GALE
FORCE EARLY THIS EVENING AS AN ARCTIC FRONT SWEEPS THROUGH THE
GREAT LAKES REGION.

LMZ643>646-270815-
/O.EXP.KMKX.SC.Y.0013.000000T0000Z-140127T0000Z/
/O.CON.KMKX.GL.W.0005.000000T0000Z-140127T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
611 PM CST SUN JAN 26 2014

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING
REMAINS IN EFFECT UNTIL NOON CST MONDAY. 

* WINDS: WEST TO NORTHWEST AT 15 TO 25 KNOTS INCREASING TO 30
  KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS THIS EVENING THROUGH
  MONDAY MORNING.

* WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE...BUT
  WAVES OF 3 TO 5 FEET ARE POSSIBLE TOWARD THE OPEN WATERS.
  FREEZING SPRAY WILL BE PREVALENT WHERE LARGER WAVES ARE
  OCCURRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 3:27 AM CST, 35 minutes earlier.

Area forecast discussion, Jan 26, 3:27 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 AM CST SUN JAN 26 2014

.TODAY...FORECAST CONFIDENCE HIGH.

THE ENTRANCE REGION OF A 250 MB JET MAX ACROSS THE EASTERN GREAT
LAKES WAS BRINGING MODERATE UPPER DIVERGENCE TO SOUTHERN WISCONSIN
EARLY THIS MORNING. THE RESULTING STRONG 700 MB UPWARD MOTION MOVES
ACROSS SOUTHER WISCONSIN BY SUNRISE AND EXITS INTO LOWER MICHIGAN BY
MID MORNING.

SURFACE LOW PRESSURE WILL TRACK ACROSS SOUTHERN WISCONSIN AND REACH
THE LAKE MICHIGAN AREA BY NOON.  THIS WAS BRINGING A SWATH OF SNOW
TO SOUTHERN WISCONSIN.  EXPECTING A PERIOD OF MODERATE SNOW MAINLY
BETWEEN THROUGH 7AM SOUTH CENTRAL WISCONSIN AND THROUGH 9 AM OVER
MOST OF SOUTHEAST WISCONSIN. THIS IS WHEN OMEGA WILL BE HIGHEST
THROUGH A FAIRLY DEEP DENDRITIC GROWTH ZONE. TOTAL LIQUID WITH THIS
EVENT WILL BE ALMOST 0.20 INCH IN THE SOUTHERN COUNTIES AND 0.10
INCH NORTH. THIS EQUATES TO A STORM TOTAL SNOWFALL RANGE OF 3-5
INCHES SOUTH AND 2-3 INCHES NORTH. SNOW WILL TAPER OFF DURING THE
LATE MORNING.

WINDS WILL BE LIGHT OUT OF THE SOUTH AND SOUTHWEST DURING THE PEAK
SNOWFALL...THEN SHIFT TO THE WEST AS THE SNOW TAPERS OFF. WEST TO
NORTHWEST WINDS WILL GRADUALLY INCREASE FROM WEST TO EAST THIS
AFTERNOON AS A STRONG 500 MB SHORTWAVE APPROACHES.

.TONIGHT...FORECAST CONFIDENCE HIGH.

A STRONG SHORTWAVE DROPS ACROSS SOUTHERN WISCONSIN.  LOW/MID LEVEL
COLD AIR DOMINATES...RESULTING IN ONLY WEAK UPWARD MOTION.  MAIN
CONCERN WILL INITIALLY BE THE BLOWING AND DRIFTING SNOW AND FALLING
TEMPERATURES.  WIND CHILLS WILL REACH WIND CHILL CRITERIA AND MAY
APPROACH WIND CHILL WARNING CRITERIA. THE WINTER WEATHER ADVISORY
MAY BE REPLACED BY A BLOWING SNOW ADVISORY ONCE THE MORNING SNOW
ENDS.

.MONDAY AND TUESDAY - CONFIDENCE...HIGH
DANGEROUSLY BITTER BLAST WILL BE THE MAIN STORY THIS PERIOD. 500
MILLIBAR TROUGH ACROSS THE WESTERN LAKES. PRIMARY SHORTWAVE WITHIN
THE TROUGH SHIFTS INTO THE EASTERN LAKES MONDAY NIGHT. COLD CYCLONIC
FLOW PERSISTS INTO TUESDAY. COLDEST 925 TEMPS OF -26 TO -28C ARE
ACROSS SRN WI ON MONDAY WITH SOME MODIFICATION FOR TUESDAY TO -20C
TO -23C. DURING BOTH DAYS THE 925 WINDS ARE STEADY AT 25-35 KNOTS...
SO BITTER WIND CHILLS WILL BE PERSISTENT. COLDEST NIGHT IS SHAPING
UP TO BE MONDAY NIGHT WHERE TEMPS WILL DROP TO -20 OR COLDER. BUFKIT
SOUNDINGS SHOW COLUMN MIXED TO NEAR 3K MONDAY AND EVEN THOUGH TEMPS
WARM ALOFT MONDAY NIGHT INTO TUESDAY MORNING...LOW LEVEL INVERSION
STRENGTHENS SOME FOR MONDAY NIGHT AND TUESDAY. EVEN WITH INVERSION
DEVELOPING...RESULTING IN COLDER AIR TEMPS...ENOUGH WIND IN THE
COLUMN TO KEEP WINDS UP AT AROUND 10 KNOTS IN THE BOUNDARY LAYER.
THUS EXPECTING LATER MONDAY NIGHT INTO TUESDAY MORNING TO BE THE
SCENARIO LEADING TO THE COLDEST WIND CHILLS OF 40 BELOW ZERO OR
COLDER. WILL TRANSITION WIND CHILL ADVISORY ON MONDAY INTO A
WARNING MONDAY EVENING THROUGH TUESDAY MORNING.

.TUESDAY NIGHT AND WEDNESDAY - CONFIDENCE...MEDIUM
WIND CHILL ADVISORY STILL LOOKS LIKELY AS 925 TEMPS SUPPORTIVE OF
THIS ARCTIC AIRMASS LINGERING. WITHOUT THE SURFACE HIGH COMING
ACROSS THE WINDS STILL LOOK TO BE A PROBLEM...SO EXPECT A WIND
CHILL ADVISORY WOULD STILL BE NEEDED INTO WEDNESDAY MORNING. 850
MILLIBAR WARM AIR ADVECTION TAKES HOLD AS FLOW BECOMES LESS
CYCLONIC AND SHORTWAVE APPROACHES FROM THE PLAINS. 850 TEMPS
RECOVER FROM NEAR -20C AT 00Z WEDNESDAY TO -4 TO -6C BY 00Z
THURSDAY. WHILE EXPECTING SFC TEMPS TO FINALLY RECOVER ABOVE ZERO
ON WEDNESDAY...IT WILL STILL FEEL BITTER WITH 925 WINDS RAMPING
BACK UP TO 40 KNOTS ONCE AGAIN.

.WEDNESDAY NIGHT AND THURSDAY - CONFIDENCE...MEDIUM
GFS IS A BIT FASTER THAN THE ECMWF WITH NEXT TROUGH. IN EITHER
SCENARIO THIS WILL BE A WINDOW FOR OUR NEXT SNOW POTENTIAL.
PROGRESSIVE SYSTEM WITH ECMWF GENERATING AROUND 0.15 IN LIQUID
AND THE GFS AROUND 0.05. WILL TAKE A CONSENSUS APPROACH FOR NOW.

.THURSDAY NIGHT AND FRIDAY - CONFIDENCE...MEDIUM WHILE
DIFFERENCES EXIST BETWEEN THE GFS AND THE CONSENSUS IS FOR A DRY
PERIOD. THE GFS IS MORE PROGRESSIVE ON SOUTHERN PLAINS TROUGH
THOUGH PRECIP SHIELD ON THE NORTHERN SIDE OF THIS FEATURE STAYS TO
OUR SOUTHWEST. ECMWF CONSIDERABLY SLOWER ON THIS SYSTEM.

.FRIDAY NIGHT AND SATURDAY - CONFIDENCE...LOW
MORE TIMING DIFFERENCES WITH THE GFS SHOWING A MORE ORGANIZED
SYSTEM AND SPREADING SNOWS IN DURING THE NIGHT. THE ECMWF SLOWER
BUT STILL SPREADS PRECIP ACROSS...JUST SLOWER AND NOT AS MUCH QPF
WITH LESS MOISTURE DUE TO WEAKER SYSTEM. ALLBLEND POPS USED.

&&

.AVIATION/12Z TAFS/...SNOW MOVING ACROSS SOUTHERN WISCONSIN.
EXPECT IFR/LIFR VISIBILITIES IN THE 1/2 TO 3/4 MILE RANGE. LOOKS
LIKE 3-4 HOURS OF DECENT ACCUMULATION RATES MAINLY FROM ABOUT
08-12Z SOUTH CENTRAL WISCONSIN AND 10-13Z SOUTHEAST WISCONSIN.

NOT MUCH WIND DURING THE SNOW BUT WINDS SHOULD PICK UP LATE SUNDAY
AFTERNOON AND SUNDAY NIGHT SO EXPECT SIGNIFICANT BLOWING AND
DRIFTING WITH VISIBILITIES IN THE IFR TO MVFR RANGE.

VERY COLD TEMPERATURES/WIND CHILLS WILL PUSH INTO TONIGHT.

&&

.MARINE...WINDS WILL BE LIGHT THIS MORNING AS LOW PRESSURE MOVES
ACROSS SOUTHERN WISCONSIN THIS MORNING...THEN INCREASE OUT OF THE
WEST LATE THIS AFTERNOON.

NORTHWEST WIND GUSTS WILL REACH GALE FORCE THIS EVENING AND INTO
MONDAY DUE TO STRONG NORTHWEST WINDS BEHIND THE DEPARTING LOW THAT
WILL BRING MORE ARCTIC AIR BACK TO THE GREAT LAKES.  FREEZING SPRAY
WILL ALSO BE A CONCERN IN ICE FREE AREAS...ESPECIALLY TOWARD THE
OPEN WATERS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR WIZ046-047-051-
     052-056>060-062>072.

     WIND CHILL WARNING FROM 9 PM MONDAY TO NOON CST TUESDAY FOR
     WIZ046-047-051-052-056>060-062>072.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 PM CST MONDAY FOR
     WIZ046-047-051-052-056>060-062>072.

LM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING
     FOR LMZ643>646.

     GALE WARNING FROM 6 PM THIS EVENING TO NOON CST MONDAY FOR
     LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
MONDAY THROUGH SATURDAY...COLLAR
Hazardous weather outlook, Jan 26, 3:59 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
359 AM CST SUN JAN 26 2014

WIZ046-047-051-052-056>060-062>072-271000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
359 AM CST SUN JAN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE ACCUMULATING SNOW WILL TAPER OFF OVER SOUTHERN WISCONSIN
THIS MORNING AS LOW PRESSURE PASSES TO THE EAST. MOST AREAS WILL
RECEIVE BETWEEN 3 AND 5 INCHES OF NEW SNOWFALL. A WINTER WEATHER
ADVISORY FOR SNOW IS IN EFFECT.

GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND
CONTINUE SUNDAY NIGHT. THESE WINDS WILL CAUSE CONSIDERABLE BLOWING
AND DRIFTING OF THE FRESH SNOW COVER ESPECIALLY TONIGHT...ALONG
WITH REDUCED VISIBILITIES.  A WINTER WEATHER ADVISORY FOR BLOWING
SNOW IS IN EFFECT.

ARCTIC AIR WILL MOVE INTO THE REGION TONIGHT. LOW TEMPERATURES OF
5 BELOW TO 12 BELOW ARE EXPECTED. WIND CHILL ADVISORIES ARE IN
EFFECT STARTING AT 9 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ARCTIC AIR WILL SETTLE OVER THE REGION...PUTTING SOUTHERN
WISCONSIN INTO AN EXTENDED PERIOD OF BITTERLY COLD
TEMPERATURES...THAT WILL LINGER INTO WEDNESDAY MORNING.

A WIND CHILL ADVISORY IS IN EFFECT INTO EARLY MONDAY EVENING. THE
COLDEST PERIOD WILL BE MONDAY NIGHT INTO TUESDAY MORNING WHEN WIND
CHILLS OF 35 TO 45 DEGREES BELOW ZERO ARE EXPECTED. AS A RESULT A
WIND CHILL WARNING HAS BEEN ISSUED FOR THIS PERIOD.

WIND CHILL ADVISORIES WILL LIKELY BE NEEDED TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING AS THE CORE OF THE ARCTIC AIR BEGINS TO
MOVE EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE
APPRECIATED.

LMZ643>646-271000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
359 AM CST SUN JAN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

YET ANOTHER ARCTIC FRONTAL PASSAGE WILL BRING BRISK WEST WINDS
BEGINNING THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT
THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TONIGHT WITH GALE
GUSTS. A GALE WARNING IS IN EFFECT TONIGHT. FREEZING SPRAY IS ALSO
EXPECTED IN ICE FREE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HIGH WAVES AND FREEZING SPRAY WILL OCCUR THROUGH TUESDAY IN ICE
FREE AREAS...MAINLY TOWARD OPEN WATER. AFTER MONDAY MORNING GALE
GUSTS...WINDS WILL LIKELY REMAIN AT SMALL CRAFT ADVISORY LEVELS
INTO WEDNESDAY.

ANOTHER COLD FRONT EXPECTED TO PASS ACROSS THE WESTERN GREAT LAKES
ON THURSDAY WILL CAUSE BLUSTERY WINDS LIKELY TO REACH SMALL CRAFT
ADVISORY LEVELS WEDNESDAY NIGHT AND THURSDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jan 26, 3:30 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST SUN JAN 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     SNOW             MADISON TRUAX AIRPORT   43.14N 89.33W
01/26/2014  M2.8 INCH        DANE               WI   TRAINED SPOTTER

0330 AM     SNOW             MADISON                 43.08N 89.38W
01/26/2014  M3.3 INCH        DANE               WI   TRAINED SPOTTER

&&

HENTZ
Local storm report, Jan 26, 3:45 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 AM CST SUN JAN 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     SNOW             EDGERTON                42.84N 89.07W
01/26/2014  M2.5 INCH        ROCK               WI   TRAINED SPOTTER

            0.8 INCH IN 30 MINUTES

&&

PC
Local storm report, Jan 26, 3:51 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 AM CST SUN JAN 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     SNOW             MADISON                 43.08N 89.38W
01/26/2014  M3.3 INCH        DANE               WI   BROADCAST MEDIA

            MEASUREMENT TAKEN AT WKOW

&&

PC

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 4:02 AM CSTGale WarningMKX29 hr
Jan 26, 4:17 AM CSTWind Chill WarningMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more56 hr
Jan 26, 4:17 AM CSTWind Chill AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more41 hr
Jan 26, 6:59 AM CSTWinter Weather AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more23 hr
Jan 26, 1:57 PM CSTWinter Storm WarningMKXDane, Green, Iowa, Lafayette, Rock16 hr

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.